# SDR QXEA2008121701248

- Difficulty date: December 15, 2008
- Submitted: December 17, 2008
- Operation: Air carrier
- Aircraft: N418QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4143
- Aircraft time: 5,140 hours, 5,279 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pedal
- Condition: Stuck
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

STS - AT TOP OF DESCENT CREW ATTEMPTED TO APPLY A SLIGHT AMOUNT OF RUDDER PRESSURE TO THE RIGHT RUDDER PEDAL AND ENCOUNTERED WHAT FELT LIKE A JAMMED RUDDER.  A/P WAS ON AND AIRSPEED WAS 275 KIAS.  BOTH DIRECTIONS AND PILOTS SAME FEEL AND RESULT.  AFTER PUSHING WITH GREAT FORCE, THE PEDALS "BROKE LOOSE" AND RUDDER WAS CONTROLLABLE.  AS AIR SPEED REDUCED FOR LANDING JAM WAS LESS.  UNEVENTFUL LANDING.  PERFORMED GVI OF RUDDER CABLES FROM RUDDER PEDALS TO RUDDER PCV'S NO DEFECTS NOTED.  INSPECTED FEEL/SUMMING UNIT, NO DEFECT NOTED.  PERFORMED OPS TEST OF RUDDER SYSTEM IAW TASK NR 27-20-00-710-802, OPS GOOD.  REMOVED FLOORBOARD AND ACCESS PANEL AS REQUIRED.  PERFORMED GVI OF RUDDER CABLES FROM RUDDER PCV.  NO DEFECTS NOTED.  COMPLETED FREEDOM OF MOVEMENT CHECK, ENSURED FULL TRAVEL AND PROPER DIRECTION OF MOVEMENT.  NO DEFECT NOTED.  CHECK FLIGHT PERFORMED AND PASSED.  ACFT STILL DOWN FOR REPAIRS.
